Alert archive / Missouri / Flash Flood Warnings in 2016
Flash Flood Warning 72, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Aug 4, 2016, 4:05 PM CDT for Carter County, Ripley County, Missouri. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2016, 4:05 PM CDT (21:05 UTC)
- Expired
- Aug 4, 2016, 6:00 PM CDT
- In force
- 115 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Carter County, MO, Ripley County, MO
The radar
The Memphis radar (KNQA), 204 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.1 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1553 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1496 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
810
WGUS53 KPAH 042105
FFWPAH
MOC035-181-042300-
/O.NEW.KPAH.FF.W.0072.160804T2105Z-160804T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
405 PM CDT THU AUG 4 2016
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN CARTER COUNTY IN SOUTHEASTERN MISSOURI...
NORTHWESTERN RIPLEY COUNTY IN SOUTHEASTERN MISSOURI...
* UNTIL 600 PM CDT
* AT 401 PM CDT...DOPPLER RADAR INDICATED A SMALL CLUSTER OF
THUNDERSTORMS SHOWING VERY LITTLE MOVEMENT. WITH TORRENTIAL RAIN
FALLING OVER THE SAME AREA, DOPPLER RADAR ONE HOUR RAINFALL
ESTIMATES ARE NEARING 2 INCHES. FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY, PRIMARILY WEST OF A LINE FROM FREMONT TO BRAIR.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
VAN BUREN...FREMONT...HANDY AND FREEMONT.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA OVER THE NEXT HOUR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3701 9122 3701 9100 3671 9099 3671 9112
3682 9112 3683 9122
$$
SMITTY2 follow-up statements
991
WGUS73 KPAH 042213
FFSPAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
513 PM CDT THU AUG 4 2016
MOC035-181-042300-
/O.CON.KPAH.FF.W.0072.000000T0000Z-160804T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARTER MO-RIPLEY MO-
513 PM CDT THU AUG 4 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR
SOUTHWESTERN CARTER AND NORTHWESTERN RIPLEY COUNTIES...
AT 509 PM CDT...DOPPLER RADAR INDICATED THAT THE THUNDERSTORM THAT
HAD PRODUCED UP TO 2 INCHES OF RAIN OVER THE WARNING AREA HAD
DISSIPATED. HOWEVER, IT WILL TAKE SOME TIME FOR ANY FLOOD WATERS TO
RUNOFF, SO THE WARNING WILL CONTINUE.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
VAN BUREN...FREMONT...HANDY AND FREEMONT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3701 9122 3701 9100 3671 9099 3671 9112
3682 9112 3683 9122
$$
DRS331
WGUS73 KPAH 042255
FFSPAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
555 PM CDT THU AUG 4 2016
MOC035-181-042304-
/O.EXP.KPAH.FF.W.0072.000000T0000Z-160804T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARTER MO-RIPLEY MO-
555 PM CDT THU AUG 4 2016
...THE FLASH FLOOD WARNING FOR SOUTHWESTERN CARTER AND NORTHWESTERN
RIPLEY COUNTIES WILL EXPIRE AT 600 PM CDT...
THE HEAVY RAIN HAS ENDED AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.
LAT...LON 3701 9122 3701 9100 3671 9099 3671 9112
3682 9112 3683 9122
$$
DRSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 2:33 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Aug 4, 2:33 PM CDT, 1 hour 32 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
233 PM CDT THU AUG 4 2016
.SHORT TERM...(Tonight through Saturday night)
Issued at 123 PM CDT Thu Aug 4 2016
Opted to go ahead with heat advisory this afternoon through early
Friday evening. heat index values as of noon today were already
in the 100 to 105 range over much of southeast MO, far western KY
and the southern tip of IL. Expect Friday to be the hottest of the
two afternoons as mid/upper level high pressure now over the
southern Plains bulges farther east into the region. Some
locations down near the AR/MO border may flirt with 110 at times.
Precip should be fairly limited in these area also, with only
stronger isolated cells breaking through the warm thermal layer
aloft. However, a cold front will approach later tomorrow
afternoon. This could spark some scattered stronger storms,
mainly over out nrn sections of srn IL/sw IN in the PM hours
Friday. Though wind profiles will be quite weak, very unstable
conditions in the pre- frontal air mass could be enough to result
in at least some risk of isolated pulse severe with damaging winds
gusts the main severe risk.
Scattered shower/thunder chances will then linger on Saturday in
a moist, post-frontal air mass, mainly over southern portions of
the forecast area, as the front begins to stall and wash out south
of the region. Should bring a bit of relief to the excessive
heat, esp to portions of srn IL/sw IN.
.LONG TERM...(Sunday through Thursday)
Issued at 233 PM CDT Thu Aug 4 2016
Models continue to push our weekend cold front into or just
southwest of our southwest counties on Sunday. This will confine
shower and thunderstorm activity Sunday and Monday to southeast
Missouri and adjacent areas of far west Kentucky and southwest
Illinois. On Tuesday, models show what is left of the front trying
to move a little bit back to the northeast, so some small chances
of showers and storms may spread a little farther east into
southern Illinois. Convection along and southwest of the front
will be mainly triggered by daytime heating, so the night time
hours Sunday through Tuesday should remain dry. The remnants of
the frontal system will keep our region unstable Wednesday into
Thursday, so isolated to scattered showers and thunderstorms will
continue to be possible.
With the front lifting back northeast a bit slower, the return of
the hot and humid conditions will be stalled a little. High
temperatures Sunday and Monday will be in the middle to upper 80s
with lows around 70 degrees. Highs Tuesday through Thursday will
be around 90 degrees, with lows in the lower 70s. Dew points
Sunday and Monday will be in the upper 60s to around 70 degrees,
with south winds pushing readings back into the lower to middle
70s for Tuesday through Thursday.
&&
.AVIATION...
Issued at 145 PM CDT Thu Aug 4 2016
VFR at all sites as high pressure begins to build east from the
southern plains states. Outside chc for a PM storm up near KOWB,
but main coverage should remain just east of the region.
&&
.PAH Watches/Warnings/Advisories...
IL...Heat Advisory until 8 PM CDT Friday for ILZ092>094.
MO...Heat Advisory until 8 PM CDT Friday for MOZ086-087-100-107>112-
114.
IN...None.
KY...Heat Advisory until 8 PM CDT Friday for KYZ001>006.
&&
SHORT TERM...GM
LONG TERM...RST
AVIATION...GMHazardous weather outlook, Aug 4, 3:21 AM CDT, 12 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 321 AM CDT THU AUG 4 2016 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-051015- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 321 AM CDT THU AUG 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY MAINLY OVER THE EASTERN HALF OF THE OUTLOOK AREA. LIGHTNING AND LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY HAZARDS. PATCHY FOG EARLY THIS MORNING MAY REDUCE VISIBILITY TO ONE QUARTER MILE OR LESS IN A FEW SPOTS. HEAT INDICES WILL TOP OUT NEAR 100 DEGREES THIS AFTERNOON MAINLY WEST OF THE MISSISSIPPI RIVER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WITH THE EXCEPTION OF TONIGHT AND SUNDAY/MONDAY/TUESDAY NIGHTS...THUNDERSTORMS ARE POSSIBLE OVER ALL OR PART OF THE OUTLOOK AREA THROUGH THE PERIOD. LIGHTNING AND LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY HAZARDS. THE HOTTEST DAY OF THE WEEK WILL MOST LIKELY BE FRIDAY...WHEN HEAT INDICES FROM 100 TO 107 ARE EXPECTED ACROSS THE ENTIRE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME BUT ANY REPORTS OF HEAVY RAINFALL WOULD BE APPRECIATED. JP
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 1:05 PM CDT | Heat Advisory | PAH | Bollinger, Butler, Cape Girardeau, Carter, Mississippi, New Madrid and 4 more | 30 hr |
Nearby
Flash Flood Warnings in Missouri, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.